Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On sequences not containing a large sum-free subsequence

Author: S. L. G. Choi
Journal: Proc. Amer. Math. Soc. 41 (1973), 415-418
MSC: Primary 10L05
MathSciNet review: 0325563
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A subsequence of a sequence of integers is said to be sum-free if no integer of the subsequence is the sum of distinct integers of this same subsequence. In this paper we shall prove, provided $ n$ is sufficiently large, that there exists a sequence of $ n$ integers whose largest sum-free subsequence has at most $ cn{(\log \log n)^{ - 1/2}}$ integers, where $ c$ is an absolute constant.

References [Enhancements On Off] (What's this?)

  • [1] P. Erdös, Extremal problems in number theory, Proc. Sympos. Pure Math., vol. 8, Amer. Math. Soc., Providence, R.I., 1965, pp. 181-189. MR 30 #4740. MR 0174539 (30:4740)
  • [2] P. Varnavides, On certain sets of positive density, J. London Math. Soc. 34 (1959), 358-360. MR 21 #5595. MR 0106865 (21:5595)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 10L05

Retrieve articles in all journals with MSC: 10L05

Additional Information

Keywords: Sum-free, subsequence, arithmetic progressions
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society